Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 137, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 30, 2025, 8:15 PM EDT for Marion County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2025, 8:15 PM EDT (00:15 UTC)
- Expired
- Jun 30, 2025, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, OH
The radar
The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.0
The text
As transmitted.
642
WUUS51 KCLE 010015
SVRCLE
OHC101-010100-
/O.NEW.KCLE.SV.W.0137.250701T0015Z-250701T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
815 PM EDT Mon Jun 30 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Central Marion County in north central Ohio...
* Until 900 PM EDT.
* At 813 PM EDT, a severe thunderstorm was located 7 miles east of La
Rue, or 7 miles southwest of Marion, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Marion, Prospect, Waldo, New Bloomington, Green Camp, and State
Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4044 8325 4051 8325 4051 8338 4065 8333
4061 8295 4049 8296 4048 8302 4045 8302
4043 8303
TIME...MOT...LOC 0013Z 287DEG 19KT 4054 8326
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
103 follow-up statements
042
WWUS51 KCLE 010035
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
835 PM EDT Mon Jun 30 2025
OHC101-010100-
/O.CON.KCLE.SV.W.0137.000000T0000Z-250701T0100Z/
Marion OH-
835 PM EDT Mon Jun 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN MARION COUNTY...
At 835 PM EDT, a severe thunderstorm was located near Waldo, or 8
miles southeast of Marion, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Marion, Prospect, Waldo, Green Camp, and State Route 229 at US Route
23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4044 8325 4051 8325 4063 8314 4061 8295
4049 8296 4048 8302 4045 8302 4043 8303
TIME...MOT...LOC 0035Z 287DEG 25KT 4049 8304
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10818
WWUS51 KCLE 010047
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
847 PM EDT Mon Jun 30 2025
OHC101-010100-
/O.CON.KCLE.SV.W.0137.000000T0000Z-250701T0100Z/
Marion OH-
847 PM EDT Mon Jun 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN MARION COUNTY...
At 847 PM EDT, a severe thunderstorm was located near Waldo, or 10
miles southeast of Marion, moving east at 35 mph. A second strong
thunderstorm was located near Prospect.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Prospect, Waldo, and State Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4044 8325 4048 8325 4053 8313 4058 8295
4049 8296 4048 8302 4045 8302 4043 8303
TIME...MOT...LOC 0047Z 287DEG 32KT 4048 8300
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10551
WWUS51 KCLE 010053
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
853 PM EDT Mon Jun 30 2025
OHC101-010102-
/O.EXP.KCLE.SV.W.0137.000000T0000Z-250701T0100Z/
Marion OH-
853 PM EDT Mon Jun 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY
WILL EXPIRE AT 900 PM EDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
LAT...LON 4044 8325 4048 8325 4053 8313 4058 8295
4049 8296 4048 8302 4045 8302 4043 8303
TIME...MOT...LOC 0052Z 287DEG 19KT 4049 8301
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:44 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 30, 6:44 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 644 PM EDT Mon Jun 30 2025 .SYNOPSIS... A cold front tracks through tonight into early Tuesday. High pressure will build into the region for Tuesday night into Wednesday. Another cold front will move through the area early Thursday. High pressure will return for Friday into the weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Scattered convection across the region is working to increase in coverage for the afternoon and evening hours as southwest flow aloft becomes more active ahead of a cold front tonight. Low level moisture advection on the increase during this time frame with a budding low level jet over the eastern CWA this afternoon, and have some concerns going forward on this moisture converging in terms of multiple rounds of storms over western Pennsylvania. Have added a Flood Watch to this area as a result. Should have decent progression of individual storms and clusters, and mainly concerned with repeated hits to the same area through early tonight. As has been the case much of the last week to ten days, have a high PWAT atmosphere and also a relatively wet recent history for the area. Rapid update models are hinting at a lull in the action early tonight before additional storms with the cold front come through towards morning. This may be more of a southern Ohio issue late tonight, however. Cold front through the CWA Tuesday morning, but some convection could fire up again along the southeastern fringe of the CWA with the upper trough axis trailing behind. Otherwise, high pressure will settle into the southern Great Lakes and the forecast ultimately dries out completely later Tuesday and Tuesday night. Not a huge change in the airmass, with only about 2-4 degrees cooler and the same change for the dewpoints. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... High pressure influences will fairly rapidly exit the CWA Wednesday night with another cold front entering the picture from the northwest, through the CWA by early Thursday afternoon. Low POPs with this cold front. Upper level ridging builds back in over the Mississippi Valley Thursday into Thursday night with surface high pressure over the lower Ohio Valley. Airmass modification leads to a slight uptick in temperatures from Wednesday into Thursday, as temperatures overall remain slightly above normal across the region. && .LONG TERM /FRIDAY THROUGH MONDAY/... High pressure shifts east, and puts the CWA in return flow and back into the warm sector as low pressure tracks from the northern plains towards James Bay in Canada. Probably back into the lower 90s for many areas at this point for the weekend, ahead of a late weekend cold front. POPs through the long term overall are on the lower side. Likely cooler into Monday in the wake of yet another cold front. && .AVIATION /18Z Monday THROUGH Saturday/... Convection will gradually come to an end this evening and become far more isolated during the overnight hours. Development is possible again towards the 10-15Z time frame Tuesday for the southern terminals, but the main batch of convective activity should be mostly south of the area and will only carry VCSH for that particular time frame. FEW-SCT cumulus field develops Tuesday FL035-050 with winds becoming west northwesterly behind a cold front coming through tonight at 10-15kts. Outlook...Non-VFR possible in scattered showers and thunderstorms Thursday. Otherwise, mainly VFR expected through Saturday. && .MARINE... A warm front has lifted north of the lake this morning, allowing for winds to shift and become southwest at 5-10 knots. These conditions will persist today until a cold front moves east tonight into Tuesday. During the shift from southwest to more west-northwesterly, winds will briefly increase up to 15 knots. By Tuesday morning, these winds will persist with onshore flow resulting in waves building to 1-3 feet across the central and eastern lakeshores. High pressure building in behind the departing front will allow for winds to gradually weaken once again to 5-10 knots through Wednesday night. Another cold front is expected to arrive on Thursday, once again shifting winds to have a more northerly component. No marine headlines are anticipated through the next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Flood Watch until 10 PM EDT this evening for PAZ001>003. MARINE...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...26 LONG TERM...26 AVIATION...26 MARINE...04/Kahn
Hazardous weather outlook, Jun 30, 5:45 AM EDT, 14 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 545 AM EDT Mon Jun 30 2025 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-010945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 545 AM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Multiple rounds of showers and thunderstorms are expected today. Storms during the afternoon and evening hours could reach strong to severe limits with damaging wind gusts as the main storm threat. Storms could also produce brief, heavy rainfall, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-010945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 545 AM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Multiple rounds of showers and thunderstorms are expected today. Storms during the afternoon and evening hours could reach strong to severe limits with damaging wind gusts as the main storm threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 3:15 PM EDT, 5 hours before
Special Weather Statement
National Weather Service Cleveland OH
315 PM EDT Mon Jun 30 2025
OHZ010-011-302000-
Lorain OH-Cuyahoga OH-
315 PM EDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUYAHOGA AND EAST
CENTRAL LORAIN COUNTIES THROUGH 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grafton, or 9 miles southeast of Elyria, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Parma, Strongsville, Brunswick, North Royalton, North
Ridgeville, North Olmsted, Garfield Heights, Parma Heights, Broadview
Heights, Brook Park, Berea, Middleburg Heights, Brecksville, Seven
Hills, Brooklyn, Olmsted Falls, Independence, Walton Hills, and
Newburgh Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4135 8158 4135 8159 4128 8157 4127 8196
4128 8197 4138 8198 4148 8164
TIME...MOT...LOC 1915Z 239DEG 22KT 4132 8195
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Jun 30, 4:32 PM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
432 PM EDT Mon Jun 30 2025
OHZ009-010-302115-
Erie OH-Lorain OH-
432 PM EDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT ERIE AND NORTHERN LORAIN
COUNTIES THROUGH 515 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over
Western Vermilion, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, North Ridgeville, Avon
Lake, Amherst, Grafton, Avon, Sheffield Lake, Eaton, Oberlin,
Sheffield, South Amherst, Birmingham, and Eaton Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4150 8197 4126 8197 4134 8250 4138 8249
4143 8236 4143 8227 4147 8218 4152 8202
4152 8199
TIME...MOT...LOC 2032Z 276DEG 29KT 4142 8238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Jun 30, 4:51 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
451 PM EDT Mon Jun 30 2025
PAZ002-302130-
Southern Erie PA-
451 PM EDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ERIE COUNTY THROUGH 530
PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Edinboro, or 14 miles north of Meadville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinboro, Union City, Waterford, Wattsburg, Platea, Mill Village,
McKean, and Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4186 7967 4185 7976 4185 8026 4194 8034
4215 7993 4213 7983 4208 7979 4201 7976
4196 7966
TIME...MOT...LOC 2050Z 234DEG 21KT 4186 8017
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Local storm report, Jun 30, 5:29 PM EDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
529 PM EDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Tstm Wnd Dmg 3 WSW Waterford 41.93N 80.03W
06/30/2025 Erie PA 911 Call Center
Tree down on roadway.
&&Special weather statement, Jun 30, 6:51 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
651 PM EDT Mon Jun 30 2025
OHZ031-032-038-302330-
Holmes OH-Stark OH-Wayne OH-
651 PM EDT Mon Jun 30 2025
...STRONG THUNDERSTORMS WILL IMPACT STARK...SOUTHEASTERN WAYNE AND
HOLMES COUNTIES THROUGH 730 PM EDT...
At 651 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Louisville to near Navarre to Killbuck.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Canton, Millersburg, Massillon, Green, Alliance, North Canton,
Louisville, Berlin, Walnut Creek, Minerva, Hartville, Brewster,
Navarre, Shreve, Waynesburg, East Sparta, Killbuck, Holmesville,
Wilmot, and Glenmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4046 8218 4065 8219 4076 8163 4091 8146
4091 8142 4094 8142 4098 8137 4099 8109
4073 8109 4072 8123 4065 8124 4066 8146
4063 8167 4044 8167
TIME...MOT...LOC 2251Z 270DEG 24KT 4090 8126 4074 8146 4052 8198
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Jun 30, 7:47 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Cleveland OH
747 PM EDT Mon Jun 30 2025
OHZ036-010030-
Marion OH-
747 PM EDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT MARION COUNTY THROUGH 830 PM
EDT...
At 747 PM EDT, Doppler radar was tracking a strong thunderstorm over
La Rue, or 12 miles east of Kenton, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marion, Prospect, La Rue, Waldo, Caledonia, New Bloomington, Green
Camp, and State Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4044 8325 4051 8325 4051 8342 4069 8342
4063 8295 4049 8297 4048 8302 4043 8303
TIME...MOT...LOC 2347Z 286DEG 20KT 4059 8338
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
10The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:38 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 52 min |
| Jul 1, 2:17 PM EDT | Special Marine Warning | CLE | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.